Private ownership economies with externalities and existence of competitive equilibria: a differentiable approach
Elena del Mercato () and
Vincenzo Platino ()
Journal of Economics, 2017, vol. 121, issue 1, No 4, 75-98
Abstract We consider a general equilibrium model of a private ownership economy with consumption and production externalities. Utility functions and production technologies may be affected by the consumption and production activities of all other agents in the economy. We use homotopy techniques to show that the set of competitive equilibria is non-empty and compact. Fixing the externalities, the assumptions on utility functions and production technologies are standard in a differentiable framework. Competitive equilibria are written in terms of first order conditions associated with agents’ behavior and market clearing conditions, following the seminal paper of Smale (J Math Econ 1:1–14, 1974). The work of adapting the homotopy approach to economies with externalities on the production side is non-trivial and it requires some ingenious adjustments, because the production technologies are not required to be convex with respect to the consumption and production activities of all agents.
Keywords: Externalities; Private ownership economy; Competitive equilibrium; Homotopy approach (search for similar items in EconPapers)
JEL-codes: C62 D51 D62 (search for similar items in EconPapers)
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed
Downloads: (external link)
http://link.springer.com/10.1007/s00712-017-0520-1 Abstract (text/html)
Working Paper: Private ownership economies with externalities and existence of competitive equilibria: A differentiable approach (2017)
Working Paper: Private ownership economies with externalities and existence of competitive equilibria: A differentiable approach (2016)
Working Paper: Private ownership economies with externalities and existence of competitive equilibria: A differentiable approach (2015)
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
Persistent link: https://EconPapers.repec.org/RePEc:kap:jeczfn:v:121:y:2017:i:1:d:10.1007_s00712-017-0520-1
Access Statistics for this article
Journal of Economics is currently edited by Giacomo Corneo
More articles in Journal of Economics from Springer
Bibliographic data for series maintained by Sonal Shukla ().